Hello, I got married 5 years ago. The day before my wedding, I went tanning and the gals behind the desk recommended I get into a huge new tanning bed. It was a tad bit hot and I came out of it with red raised bumps on my legs. I then went on my honey moon to Mexico where it was extremely hot and was given a pharmaceutical cream for the bumps and they disappeared.
Now that it is 5 years later, I've been on many vacations since and didn't have any sort of reaction for about 3 years. However, about 2 years ago my skin started breaking out in rashes from HEAD to TOE every time I'm in the sun or when I get too hot. What is the deal with this? Is it all because of the one time I went tanning before I got married? Is it PMLE or just a heat rash? Furthermore, while on vacation my rash won't show up until about the 3rd or 4th day into my vacation and then it covers my whole body. Why do you think this is? Side Note: I'm an spf nazi and cake 30-50 on at all times.
I love swimming and vacationing, but the thought of going makes me depressed due to my ugly rash. Is there any info that you could share with me or at least let me know if this is caused from that one stupid trip to the tanning bed where I first got the rash?! Then I didn't get the rash for 3 years and it's back in full force to haunt me....I'm sooooo confused and hate this! Helpful background info: I've traveled my whole life and have always been out in the sun and this has never happened. I'm now 28 years old. I do have fair skin, but tan quite nicely as well.
Sounds like my two year old daughter. I am going through that now. What do you use to get rid of the rash?? She has it on her face and every time she ruds her eyes it get worse. Please let me know what you find out..
I know it, this is so frustrating. I feel so sorry for you and your 2 year old. I don't really have to do anything to get rid of my rash. The redness of the rash will subside over night (mostly), however, the raised bumps will still be present. Then when my skin gets hot the redness comes back in the same exact spots. I believe my skin is extra sensitive to the heat because if I go out in the sun and my rash is covered, it will flare up due to heat rather sun exposure. Also, the same bumps appear every time. This past vacation, my right thigh got the worst of it. My left thigh wasn't as bad and then my core and upper arms got the rash pretty bad too. It's so frustrating. Why does this happen and why now?! My whole life I've been out in the heat and sun......what changed to cause this awful rash?! I'll keep you posted on my findings and hopefully will come up with some good info.
I cannot confirm anything without examination but it sounds like solar urticaria.
It is the development of hives minutes after exposure to the sun, which resolve in less than 1 hour.
Apply a good sunscreen with minimum spf 30 atleast half an hour before going out in the sun. You can take non-sedating antihistamines such as Cetirizine or Loratadine(Claritin) when the rash appears. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms. You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement. Also apply calamine lotion and a mild steroid cream like dermacort on the rash.
If the symptoms still persist, consult your skin specialist or dermatologist.
Hope it helps. Take care and please do keep me posted on how you are doing or in case you have any additional doubts. Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.